MAUDE Adverse Event Report: EXACTECH, INC. CR TIBIAL INSERT SZ 3, 11MM, SLOPE ++; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. CR TIBIAL INSERT SZ 3, 11MM, SLOPE ++; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number 200-73-11
Medical Device Problem Codes Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.Concomitant medical products: 13a2101 - cemex system fast genta 70g, aa3614, 200-02-35 - three peg patella 35mm, 1757235, 200-04-33 - cemented finned tib.Tra sz 3f/3t, 1757906, 201-78-14 - holding pin headless sharp point long 4pk, 1711823, 201-78-15 - holding pin mini sharp point 4 pk, 1752072, 203-96-42 - 11-4132 stryker sys 6 90x13/21x1.19, 01308, asa0030 - sterile disposable containers, aa3328, correction/removal number: z-0019-2022.
 
Event or Problem Description
As reported by legal, this female patient had an initial right tka on (b)(6) 2010.Since then, the implant has caused her constant pain and discomfort associated with the optetrak device, including, but not limited to, polyethylene wear, bone loss, osteolysis, and/or component loosening.She requested that her surgeon treat the right knee pain caused by her optetrak device and was advised the knee replacement had failed and would require revision.The patient has experienced so much pain and discomfort in her right knee that she is fearful of obtaining a left knee replacement.The patient was revised on (b)(6) 2021.
 
Additional Manufacturer Narrative
H3.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined, insufficient information.These devices are used for treatment not diagnosis.
 
Additional Manufacturer Narrative
As a result from additional information provided, the following fields have been added/updated: further information and/or re-opened investigation results will be provided within 30 days of receipt.
 
Event or Problem Description
As reported via legal documentation, a female patient had right knee replacement surgery on (b)(6) 2010.They had revision surgery (b)(6) 2021, approximately 10 years 7 months after their initial procedure.14 jan 2021 op report indicates the patient had developed pain symptoms in association with their knee replacement.She had notable x-ray findings of a retrofemoral lysis, but no obvious signs of gross loosening of her components.Inspection of the interior of the knee revealed the patient did have moderate level of synovitis throughout the interior of the knee.There was some minor medial instability, and this was due in part to the increased wear noted on the poly insert more on the medial compartment, although there was some edge loading anterolaterally.The patient also had a large lytic lesion behind the lateral femoral condyle that was found bordering the pcl.This was quite significant and did require over 40 ml of bone graft following curettement of the defect.The patient was transported to recovery room in stable condition.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
H6: investigation results - the revision reported in (b)(4) was likely the result of prothesis wear and osteolysis after being implanted for over 10 years.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent of the reported prosthesis wear and osteolysis cannot be determined as the device was not available for evaluation, and images of the explanted device and pre-revision radiographs were not provided.

Brand Name
CR TIBIAL INSERT SZ 3, 11MM, SLOPE ++
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key15877680
Report Number1038671-2022-01517
Device Sequence Number14792937
Product Code JWH
UDI-Device Identifier10885862041265
UDI-Public10885862041265
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/04/2013
Device Model Number200-73-11
Device Catalogue Number200-73-11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date11/08/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer11/17/2022
11/17/2022
10/03/2023
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date03/20/2023
06/30/2023
10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale